Flash Flood, Chester
- When
- June 11, 3:30 AM EST to 5:30 AM EST
- Where
- Chester County, 3 mi SW of Downingtown
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.989, -75.740
A nearly stationary thunderstorm was able to drop a Doppler Radar estimated 4 to 5 inches of rain in a two hour time span on the morning of the 11th in a small area of central Chester County. This caused small streams to flood in the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A nearly stationary thunderstorm was able to drop a Doppler Radar estimated 4 to 5 inches of rain in a two hour time span on the morning of the 11th in a small area of central Chester County. This caused small streams to flood in the area. Streams overflowing caused flooding along Broad Run Road in West Bradford Township.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 10, 9:00 PM EST, 6 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1000 PM EDT SUN JUN 10 2007 .SYNOPSIS... A WEAK TROUGH OF LOW PRESSURE OVER THE REGION WILL DISSIPATE TONIGHT. OUR REGION WILL REMAIN BETWEEN HIGH PRESSURE LOCATED OVER THE GREAT LAKES AND LOW PRESSURE LOCATED WELL OFF THE COAST ON MONDAY AND TUESDAY. AN AREA OF HIGH PRESSURE WILL MOVE INTO THE REGION ON WEDNESDAY AND CONTINUE TO AFFECT THE WEATHER INTO SATURDAY. WARM AIR WILL SURGE BACK INTO THE REGION ON SUNDAY. && .NEAR TERM /THROUGH TONIGHT/... CONVECTION OVER THE NWRN PART OF THE FA, AIDED BY THE INSTAB THAT HAS BEEN SLOW TO DIMINISH AND THE LEFT FRONT QUAD OF THE UPPER JET DIVING BETWEEN THE CUTOFF TO THE NE AND THE RIDGE TO THE SW, HAS ONLY GRADUALLY WEAKENED OVER THE COURSE OF THE EVENING. THAT UPPER JET IS PROGGED TO CLEAR OUR AREA AT 06Z, AND AFTER THAT WEVE GONE WITH THE SLIGHT CHANCE POPS FOR THE AREA EXCEPT SW AWAY FROM THE LOW. WE HAVE PATCHY FOG WHERE RAIN FELL THIS EVENING (WE HAD A REPORT FROM THE RDG AREA OF 1.19 INCHES, WHILE THE RDG ASOS REPORTED 0.90 INCHES), AND OUR CLOUD COVER, TEMPS AND DWPTS MATCH CURRENT CONDITION AS OF 01Z. MET/MAV MOS GUIDANCE VERY CLOSE ON OVERNIGHT TEMPS AND USED FOR FORECAST. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... CONTINUED WITH CHANCE POPS FOR MONDAY FOR OUR ENTIRE FORECAST AREA AS THE ONSHORE FLOW WEAKENS, THE CLOUDS COVER BEGINS TO BREAK AND WE BECOME A LITTLE MORE UNSTABLE THANKS TO THE STRONG JUNE SUN. MONDAYS PRECIP SHOULD BE LARGELY DRIVEN BY DAYTIME HEATING SO IT MAY LINGER INTO THE EVENING HOURS BUT IT SHOULD DISSIPATE WELL BEFORE MIDNIGHT. INFLUENCE OF LOW TO THE EAST CONTINUES INTO TUESDAY WITH BOTH NAM AND GFS ROTATING MORE MOISTURE INTO THE REGION. AGAIN...PRECIPITATION EXPECTED TO BE DIURNALLY DRIVEN AS DAYTIME HEATING RESULTS IN ENOUGH INSTABILITY TO WARRANT CHANCE POPS. LEANED TOWARD SLIGHTLY WARMER DAYTIME MAXIMA IN GFS MOS GUIDANCE FOR MONDAY AND TUESDAY. NIGHTTIME LOWS WERE BLEND OF VERY CLOSE NAM/GFS MOS GUIDANCE. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... WEDNESDAY CONTINUES WITH DIURNALLY DRIVEN POPS DUE TO MOISTURE REMAINING IN AREA FROM ATLANTIC LOW. CONDITIONS DRY OUT FOR THURSDAY INTO SUNDAY PERIOD. TEMPERATURES START OUT BELOW SEASONAL NORMALS EARLY IN THIS PERIOD WITH WARMING AS WE MOVE INTO THE WEEKEND. 12Z GFS RUN MORE AGGRESSIVE WITH SHORTWAVE AND COLD FRONT APPROACHING THE REGION LATE SAT INTO SUN BUT THIS SOLUTION DISCOUNTED AT THIS TIME. WENT WITH HPC PREFERRED SOLUTION DRIVEN MAINLY BY ECMWF. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... SCT-BKN STRATO CU COVERED JUST ABOUT ALL OF THE REGION THIS EVENING. THE SHWRS AND TSTMS IN THE NW EVENTUALLY WILL DISSIPATE. FROM TTN-ILG ON SOUTH AND EAST. EXPECT CIGS TO HOLD AROUND 3000 TO 3500 FT AT MOST LOCATIONS OVERNIGHT. PATCHY EARLY MRNG HAZE IS POSSIBLE MAINLY AT ABE/RDG WITH SOME 5 MI VSBY. MONDAY...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE DAY. BUT AS THE SUN WARMS THINGS UP IN THE AFTN, SCATTERED TSTMS COULD RETURN WITH MVFR AND LCL IFR CIG/VSBY. AFTERNOON AND EVENING TSTMS ARE POSSIBLE TUE AND WED. A BACKDOOR FRONT WILL DROP DOWN FROM THE NORTH ON WED. && .MARINE... GENERALLY TRANQUIL CONDITIONS ARE FORECAST TO CONTINUE THROUGH FRIDAY WITH THE EXCEPTION OF ANY TSTMS THAT MIGHT DEVELOP THIS EVENING...MONDAY AFTN/EVENING...AND WED. SCA CONDITIONS ARE NOT ANTICIPATED THROUGH FRI. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...SZATKOWSKI NEAR TERM...SZATKOWSKI SHORT TERM...SZATKOWSKI LONG TERM...SZATKOWSKI AVIATION...RNS MARINE...RNS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 415 AM EDT MON JUN 11 2007 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-121100- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 415 AM EDT MON JUN 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA AND NEW JERSEY, DELAWARE AND NORTHEASTERN MARYLAND. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-121100- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 415 AM EDT MON JUN 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS OF NEW JERSEY AND DELAWARE AND FOR DELAWARE BAY. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 327 AM EDT MON JUN 11 2007 PAZ067-110830- CHESTER- INCLUDING THE CITY OF...WEST CHESTER 327 AM EDT MON JUN 11 2007 ...AN ISOLATED THUNDERSTORM WITH HEAVY RAIN IN CHESTER COUNTY... AT 3:25 AM, NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE AN ISOLATED THUNDERSTORM WITH HEAVY RAIN IN CENTRAL CHESTER COUNTY AROUND COATESVILLE, THORNDALE AND DOWNINGTOWN. THE THUNDERSTORM DEVELOPED AROUND 2:00 AM OVER THAT LOCATION AND IT HAS REMAINED NEARLY STATIONARY. RADAR ESTIMATES INDICATED THAT AROUND TWO AND A HALF INCHES OF RAIN HAD FALLEN AT THORNDALE BETWEEN 2:00 AND 3:15 AM. THE HEAVY RAIN IS EXPECTED TO CONTINUE UNTIL AROUND 4:00 AM, AS THE THUNDERSTORM IS EXPECTED TO BEGIN TO WEAKEN. THE HEAVY RAIN WILL LIKELY RESULT IN FLOODING IN AREAS OF POOR DRAINAGE. DO NOT DRIVE THROUGH FLOOD WATERS, THE WATER MAY BE DEEPER THAN YOU THINK IT IS. IOVINO
The Philadelphia radar (KDIX), 113 km away, was scanning. The volume nearest the first event began at 08:28 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2007Every state in 2007This day in weather historyWarnings in Pennsylvania, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 25740.